Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 100, NWS Wilmington, OH

July 10, 2007Clark County, Miami County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2007, 11:35 AM EDT for Clark County, Miami County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 11:35 AM EDT (15:35 UTC)
Expired
Jul 10, 2007, 12:15 PM EDT
In force
40 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Clark County, OH, Miami County, OH

The radar

The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:46 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 10, 9:46 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
946 AM EDT TUE JUL 10 2007

.SYNOPSIS...
SOUTHWEST FLOW WILL INCREASE MOISTURE OVER THE OHIO VALLEY
TODAY AND TONIGHT. A COLD FRONT WILL MOVE THROUGH THE REGION ON
WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION UNTIL ANOTHER
COLD FRONT PUSHES THROUGH AT THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 4 PM THIS EVENING/... SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED THIS MORNING ACROSS MUCH OF THE AREA. THIS IS IN
ADVANCE OF APPROACHING MID LEVEL SHORT WAVE THAT WILL MOVE ACROSS
THE AREA LATER THIS AFTERNOON AND TONIGHT. WENT AHEAD AND UPDATED
FORECAST TO REMOVE MORNING WORDING AND NUDGE UP POPS A BIT.
&&

.SHORT TERM /4 PM THIS EVENING THROUGH THURSDAY NIGHT/...
DID NOT GO AS WARM TODAY IN THE SW AS SOME EARLY SHOWER ACTIVITY
SHOULD REALLY HAMPER HOW HIGH TEMPS GET TODAY. THE MID LEVEL
FORCING THAT WILL HELP SPARK ANY OF THESE SHOWERS AND STORMS WILL
HAVE PUSHED E TOWARDS WV AND ANY LINGERING SHOWERS THIS EVENING
SHOULD BE WEAK AND SHORT-LIVED...DECREASING AS THE NIGHT
PROGRESSES. SOUTHWEST FLOW INCREASING AHEAD OF THE APPROACHING
COLD FRONT WILL HAVE TONIGHT WITH THE WARMEST LOWS OF THE PAST
SEVERAL DAYS...ALONG WITH INCREASED CLOUD COVER. THE FRONT WILL
PUSH NW-SE THROUGH THE FCST AREA ON WED...SPARKING THUNDERSTORM
ACTIVITY. IT QUICKLY DRIES OUT ON THE NW SIDE OF IT...SO TEMPS IN
THE NW COULD BE SEVERAL DEG COOLER WITH A FASTER PROGRESSION. WED
NIGHT AND THURS NIGHT WILL SEE COMFORTABLE AND COOLER CONDITIONS
PREVAIL AS DRIER AIR GETS WORKED IN ON NRLY FLOW.

FRANKS

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
COLD FRONT WILL BE MOVING THROUGH THE REGION ON WEDNESDAY. EXPECT
GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE
SOUTHERN AND EASTERN ZONES. HAVE RAISED POPS TO LIKELY IN THOSE
AREAS. PRECIPITATION SHOULD BE PUSHING OFF TO THE EAST BY WEDNESDAY
EVENING BUT KEPT LINGERING LOW CHANCE POPS IN THE FAR SOUTHEAST
ZONES.

UPPER TROUGH WILL BECOME ESTABLISHED OVER THE REGION FOR THE LATTER
PART OF THE WEEK. A FEW DISTURBANCES WILL ROTATE THROUGH THE TROUGH.
IT IS POSSIBLE THAT THERE COULD BE ENOUGH LIFT FOR SOME SHOWERS OR
THUNDERSTORMS WITH ANY ONE OF THESE DISTURBANCES. BUT THERE IS
PLENTY OF UNCERTAINTY OVER TIMING AS WELL AS COVERAGE OF ANY
CONVECTION. SO AT THIS POINT THERE ONLY APPEARS TO BE A SLIGHT
CHANCE AT ANY PARTICULAR TIME. BY EARLY NEXT WEEK THE UPPER FLOW
WILL BECOME MORE CONFLUENT RESULTING IN GENERALLY DRY CONDITIONS.
TEMPERATURES WILL BE AT OR BELOW NORMAL THROUGH THE LONG TERM
PERIOD.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
RUC IS SHOWING SOME WEAK SFC CONVERGENCE ALONG WITH A SOME H5
VORTS ACRS THE REGION THIS MRNG. A FEW SHRA/TSRA HAVE DEVELOPED IN
RESPONSE TO THIS. IT APPEARS THAT THIS LIFT TAPERS OFF BY
15Z...THEN BETTER LIFT AND INSTABILITY WORKS BACK IN AFT 15Z. I
CANT RULE OUT SOMETHING THIS MRNG...BUT HAVE LEFT TEMPO TSRA IN THE
AFTN FOR THE SW TAFS.

CONVECTION SHOULD DIE DOWN AFT 00Z. 06Z MODELS HAVE DIVERGED ON
THEIR TIMING OF THE FNT. 06Z GFS S QUICKER...WITH THE FNT TO NR
I-71 BY 12Z WED. THE NAM IS SLOWER WITH THE FRONT BACK FROM TOL-MIE
AT THE SAME TIME. THE NAM HAS BETTER CONTINUITY WITH ITS 00Z
RUN...SO WILL BE DISCOUNTING THE SPEED OF THE GFS FOR NOW. TSTMS
AHEAD OF FNT COULD BE KNOCKING ON THE DOOR OF THE WRN TAFS AT
12Z WED...BUT CONFIDENCE IS NOT HIGH ENUF AT THIS TIME TO PUT THEM
IN...SO WILL JUST MENTION A CB.

OUTLOOK...TSTM POSSIBLE WEDNESDAY AND FRIDAY.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 10, 4:54 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
454 AM EDT TUE JUL 10 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-110900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
454 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF A COLD FRONT THAT
WILL BE MOVING SOUTHEAST THOUGH THE OHIO VALLEY. SOME OF THESE
STORMS MAY BE STRONG ENOUGH TO CAUSE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 10, 8:07 AM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
807 AM EDT TUE JUL 10 2007

OHZ044-101230-
LOGAN OH-
807 AM EDT TUE JUL 10 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOGAN COUNTY THROUGH
830 AM EDT...

AT 804 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR BLOOM CENTER...MOVING EAST AT 10
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RUSSELLS
POINT...LEWISTOWN...MCMORRAN...BIG SPRINGS...RUSHSYLVANIA...
NORTHWOOD...HUNTSVILLE AND BELLE CENTER.
Special weather statement, Jul 10, 11:15 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1115 AM EDT TUE JUL 10 2007

OHZ054-055-064-101545-
PICKAWAY OH-MADISON OH-FRANKLIN OH-
1115 AM EDT TUE JUL 10 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
FRANKLIN...SOUTHERN MADISON AND NORTHERN PICKAWAY COUNTIES THROUGH
1145 AM EDT...

AT 1113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LONDON TO
FIVE POINTS...MOVING NORTHEAST AT 15 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
LAFAYETTE...MADISON LAKE...DARBYVILLE...DERBY...BIG PLAIN...
JEFFERSON...RINGGOLD...AW MARION STATE PARK...DUVALL...SOUTH
BLOOMFIELD...ORIENT AND LAKE DARBY.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:22 PM EDTSevere Thunderstorm WarningILNAdams38 min
Jul 10, 4:13 PM EDTSevere Thunderstorm WarningILNBrown, Clinton, Highland32 min
Jul 10, 4:15 PM EDTSevere Thunderstorm WarningILNWarren30 min
Jul 10, 4:37 PM EDTFlash Flood WarningILNScioto113 min
Jul 10, 4:48 PM EDTSevere Thunderstorm WarningILNGreene, Montgomery33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.